| Catalog Number |
072188 |
| Medical Device Problem Code |
Deformation Due to Compressive Stress (2889)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/28/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that several concerns regarding the current drain setup.Patients were experiencing significant discomfort during removal, which had been described as painful.Additionally, the flanges tend to stretch the drain when manipulated, increasing the risk of the drain detaching unintentionally.These issues not only impact patient comfort but also raise potential safety concerns that need to be addressed promptly.No medical intervention was reported.Per additional information received via email on 28may2025, the flange on the drain curls up on itself when it was stretched.Then they tugged on it to demonstrate, it broke into 2 pieces.The other 15 round channel blake hub less drain brought from gmh to pmh for them to try was too flimsy, kinks on itself so it did not drain, and did not had a long enough or firm enough area to secure it with suture.They used them yesterday had a very difficult time tying the securing stitch tight enough to hold it without crimping the drain and preventing drain function.The area where it was supposed to be secured was proximal to the black dot and yet was so short that minor movements in the drain would cause the channels to be in the drain tract or outside of the patient.They had been securing round blake drains carefully for over 20 years.Asking less experienced surgeons to use this suboptimal drain will result in frustration and failed drains or dislodged drains.Some surgeons had gone back to flat drains simply, so these did not get pulled out if the suture was too loose, or crimped by the suture so they did not work if the suture was tight enough to hold them in place.Also, the bulbs did not stay charged and did not had a clip to hold them onto clothing or the lanyards people used to clip their drains to in order to shower.The tabs come open and spill onto patients.The drains and bulbs need to be replaced.Per additional information received via email on 30may2025, they had attached a picture with lot number# ngjy4417 of the drain that they had on stock that was involved in the complaint.The device mentioned in the complaint was not available, the physician did not seclude it to send back to bd.Per additional information received via email on 30may2025, it was reported that the bulb was not staying charged and does not have a clip (pcn# 0070740 & lot# ngkn3083).The wound drain came apart when they tugged on it.(pcn# 072188 & lot# ngjy4417).
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Additional Manufacturer Narrative
The reported event was inconclusive.The conditions of the sample did not allow further evaluation.Visual evaluation of the returned two-photo sample noted one opened (with original packaging), wound drain.Visual inspection of the two-photo sample noted that due to the poor condition of the photo sample the reported failure could not be evaluated therefore this investigation is considered inconclusive.The labeling is found to be adequate.The device history record review could not be performed without a lot number.Based on the results of the investigation, no additional actions are required at this time.Correction: e, h.Udi format updated with available product information per gudid.Initial reporter name: (b)(6) hospital ((b)(6) hospital).H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that several concerns regarding the current drain setup.Patients were experiencing significant discomfort during removal, which had been described as painful.Additionally, the flanges tend to stretch the drain when manipulated, increasing the risk of the drain detaching unintentionally.These issues not only impact patient comfort but also raise potential safety concerns that need to be addressed promptly.No medical intervention was reported.Per additional information received via email on 28may2025, the flange on the drain curls up on itself when it was stretched.Then they tugged on it to demonstrate, it broke into 2 pieces.The other 15 round channel blake hub less drain brought from gmh to pmh for them to try was too flimsy, kinks on itself so it did not drain, and did not had a long enough or firm enough area to secure it with suture.They used them yesterday had a very difficult time tying the securing stitch tight enough to hold it without crimping the drain and preventing drain function.The area where it was supposed to be secured was proximal to the black dot and yet was so short that minor movements in the drain would cause the channels to be in the drain tract or outside of the patient.They had been securing round blake drains carefully for over 20 years.Asking less experienced surgeons to use this suboptimal drain will result in frustration and failed drains or dislodged drains.Some surgeons had gone back to flat drains simply, so these did not get pulled out if the suture was too loose, or crimped by the suture so they did not work if the suture was tight enough to hold them in place.Also, the bulbs did not stay charged and did not had a clip to hold them onto clothing or the lanyards people used to clip their drains to in order to shower.The tabs come open and spill onto patients.The drains and bulbs need to be replaced.Per additional information received via email on 30may2025, they had attached a picture with lot number# ngjy4417 of the drain that they had on stock that was involved in the complaint.The device mentioned in the complaint was not available, the physician did not seclude it to send back to bd.Per additional information received via email on 30may2025, it was reported that the bulb was not staying charged and does not have a clip (pcn# 0070740 & lot# ngkn3083).The wound drain came apart when they tugged on it.(pcn# 072188& lot# ngjy4417).
Additional Manufacturer Narrative
The reported event was inconclusive.The conditions of the sample did not allow further evaluation.Visual evaluation of the returned two-photo sample noted one opened (with original packaging), wound drain.Visual inspection of the two-photo sample noted that due to the poor condition of the photo sample the reported failure could not be evaluated therefore this investigation is considered inconclusive.The labeling is found to be adequate.The device history record review could not be performed without a lot number.Based on the results of the investigation, no additional actions are required at this time.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that several concerns regarding the current drain setup.Patients were experiencing significant discomfort during removal, which had been described as painful.Additionally, the flanges tend to stretch the drain when manipulated, increasing the risk of the drain detaching unintentionally.These issues not only impact patient comfort but also raise potential safety concerns that need to be addressed promptly.No medical intervention was reported.Per additional information received via email on 28may2025, the flange on the drain curls up on itself when it was stretched.Then they tugged on it to demonstrate, it broke into 2 pieces.The other 15 round channel blake hub less drain brought from gmh to pmh for them to try was too flimsy, kinks on itself so it did not drain, and did not had a long enough or firm enough area to secure it with suture.They used them yesterday and had a very difficult time trying the securing stitch tight enough to hold it without crimping the drain and preventing drain function.The area where it was supposed to be secured was proximal to the black dot and yet was so short that minor movements in the drain would cause the channels to be in the drain tract or outside of the patient.They had been securing round blake drains carefully for over 20 years.Asking less experienced surgeons to use this suboptimal drain will result in frustration and failed drains or dislodged drains.Some surgeons had gone back to flat drains simply, so these did not get pulled out if the suture was too loose or crimped by the suture, so they did not work if the suture was tight enough to hold them in place.Also, the bulbs did not stay charged and did not have a clip to hold them onto clothing or the lanyards people used to clip their drains to in order to shower.The tabs come open and spill onto patients.The drains and bulbs need to be replaced.Per additional information received via email on 30may2025, they had attached a picture with lot number# ngjy4417 of the drain that they had on stock that was involved in the complaint.The device mentioned in the complaint was not available, the physician did not seclude it to send back to bd.Per additional information received via email on 30may2025, it was reported that the bulb was not staying charged and does not have a clip (pcn# 0070740 & lot# ngkn3083.The wound drain came apart when they tugged on it.(pcn# 072188& lot# ngjy4417).